Hi Friends (and whether or not you know it, you have all been there for me through this forum for years now, and I am so very grateful for your support):
I am a happy, married, working 47 y.o. woman, pretty physically fit (5'0" and 115 lbs, but still on WW) and reasonably active, and have had familial tachycardia since 1994, fairly well-controlled with 100 mg Atenolol BID for about 7 years now - took my cardiologist about a year to get the dosage just right (and took me about two years before that to finally agree to go on medication, which has been a Godsend), but it seems to work for me, thank goodness. However, literally one month after the tachycardia episodes became managed, I began having PVCs and PACs daily, all day, sometimes every day of the month, sometimes only twenty days of the month, and influenced by hormonal fluctuations (as well as all the other usual culprits, from positional changes to eating a big meal to the occasional glass of wine). I have been worked up thoroughly, as most of us have, and have constantly been assured that all is benign, though my cardiologist and GP are both sympathetic to the quality of life issues constant palps present - especially when you feel every one. Aside from the cardio issues, I have gastroparesis (when your stomach doesn't digest food due to damage to the vagus nerve)/reflux, and the constant vagal stimulus seems to set off the PVCs/PACs, as confirmed (after years of waffling on the connection) by both my cardiologist and gastroenterologist (whom I saw for a two-year follow-up endoscopy last week). Anyway, that's my back story.....
Two days ago I donated blood in the evening, had a light meal and seltzer about two hours later, and started getting lightheaded and nauseous while eating, and later upon standing. The lightheadedness persisted for several hours, with my BP at 54/36 at one point, so I called my insurance carrier's nurse helpline, where an RN assuaged my fears, encouraged fluids, and told me to follow up with my MD the next day if I wasn't feeling better. Yesterday, BP was back to normal, ate a mini-breakfast bar and drank fluids, but was nauseous and had kidney pain all day, so went to see the nurse-practitioner who works with my MD, who checked me out thoroughly (good BP, 58 BPM - low for me), took blood and urine (fine on the latter, blood due back today), and said all was fine, was probably just feeling the after effects of the blood donation. Encouraged, I met friends and had dinner. Felt great (but did have bad diarrhea - sorry to be gross - from right after the medical visit til the time I went to bed, seven hours later).
Now, here's the issue: last night, driving home about three hours after dinner (11:30 pm), I was stopped at a traffic light when all of a sudden I felt like a pound to my mid-chest (felt like I was re-booting), and what felt like my heart physically 'flipping,' immediately followed by a bout of tachycardia lasting about two to three minutes, maybe about 120-plus BPM (?) - no PVCs or PACs, just racing. Simultaneously with the flipping, I felt a rush like flushing to my head - like a lightbulb lighting from the bottom up. Got home minutes later, and my incredibly patient husband was sympathetic and supportive, wanted to know if I wanted to call my cardio, go to the ER, etc. Of course, I was very scared, as this 'flipping/flushing' feeling had never occurred before, but I figured that nothing would show up at the ER, so I would just go to bed and wait to die (as usual).
So far today, I feel normal, thank God, but am, of course, waiting for this to happen again. Has anybody else had a similar pound/flipping/flushing feeling and, if so, what did they do about it? I am going to see my cardiologist - whom I saw about three weeks ago for a six-month check-up - again in two weeks for a periodic echo-stress test, and could speak with him then, just am afraid that since this is a new feeling for me, it could happen again, and - well, you know the rest.....
Thanks so much for all the isolation you relieve and optimism you provide, and sorry to sound like such a basket case (ironically, I am a social worker who spends my days providing support to others) - I actually began taking Xanax .25 mg at bedtime two weeks ago to relieve the nighttime/first thing in the AM PVCs and PACs, and it has thus far worked like a charm; maybe I should take one in the morning, too :) -
Thanks a million in advance for any responses and a joyful and very healthy day to all!!
I too have gastroparesis but severely. I get palps and rapid heart rate. It come whenever it wants to. I can not take meds for it because of my severe gastroparesis not even any oral meds. I was almost in a car accident last week due to rapid heart and got dizzy. I called my ep and I go Monday. Last year I almost crash into a pole because of tachy and dizziness. The other day I passed out at home in the laundry room and knock to detergent all over the floor and myself. I think it was my bp,+when+it+gets+low,+I+tend+to+get+dizzy+and+fall.+How+severe+is+your+gastroparesis?+Is+pac/pvc+related+to+gastroparesis?+You+should+let+your+cardio+know.+My+ep+is+going+to+ablate+so+that+is+why+I+am+going+Monday.+It+getting+to+dangerous+for+me.+I+wish+that+I+could+take+meds+so+I+don't+have+to+go+through+ablation.+Meds,anastthesia+and+me+don't+get+along.+When+he+schedule+ablation+I+have+to+stay+in+the+hospital+for+48+hours,+he+said+due+to+my+history.+My+palps+and+rapid+heart+is+due+to+my+previous+heart+surgery+as+a+child.+
so sorry to hear how severe your palps/heart rate issues are - I feel they are definitely related to the gastroparesis, as they both stem from vagus nerve issues, and so do my MDs. my gastro also says the lightheadeness is part of the stomach issues. for me, they both started the same month, june 1994 - not an anniversary I usually feel like celebrating :0
best of luck seeing your ep on monday - hope all goes well and they are able to ablate some of your problems away.
I have been experiencing pvc's and nsvt for several years. I'm only 23, so i feel like this is probably gonna ruin my life, so far it pretty much has. The flip/flop and head rush feeling is the same feeling I get when I have a run of pvc's or what the docs call nsvt. Basically, my ep has said that in a structurally normal heart, it doesn't matter if you have 1 pvc or 10,000, its all the same: Benign. I feel like I can handle one pvc, but when I get several in a row, I get that feeling you're talking about and it scares the **** out of me!! Have they sent you for an mri ? Thats my next test, I'm scared to do it, I've already chickened out once, hopefully I won't again when I go back next week.! I hope this has helped you, try not to let this drive you nuts like it has me! Good luck and best wishes!
Your post is very interesting to me because of the corelation you suggest between Gastric problems and arythmias. IAnyway I experience that flipping feeling in my chest and get that dizzy feeling in my head and after EP study and every other test(at first they thought my ekg was "suggestive" of brugada) they are brushing me off saying benign PVC's and maybe some vasal vagus issues. I notice that a big meal can set me off as well. Can you tell me more about this corelation?
Just thought I'd let you know that, I too, get the rushing feeling into my head after PVC's so please know that even though it's not a pleasant feeling, you're not alone!! I have "got used to them" but they do still scare me, especially when I'm going out. I always feel I'm going to faint or something but I know really I won't and sometimes it does end up spoiling trips. I've had all the regular tests at the Cardiologist office and structurally, my heart is fine so we have to just live with them and accept that they're just a part of who we are. This site is fabulous at reassuring people like you and I and no question is unanswerable so feel free to write again and again to seek the reassurance we all need from time to time. I got great reassurance from another member who said that he experienced the rushing you and I experience and he beleived that the bodies circuation was affected in some way when we have the PVC's which I think is very possible. Anyway honey, take care and I hope I've helped in some small way!!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.